Alert archive / Washington / Flood Watches in 2016

Flood Watch 2, NWS Seattle, WA

January 19, 20166 counties in Washington

NWS Seattle, WA issued this flood watch at Jan 19, 2016, 3:30 PM PST for 6 counties in Washington. It took effect at Jan 20, 2016, 10:00 PM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2016, 3:30 PM PST (23:30 UTC)
In effect from
Jan 20, 2016, 10:00 PM PST
Expired
Jan 22, 2016, 4:00 AM PST
In force
30 hr
Issued by
NWS Seattle, WA
Flood severity
None

Counties Clallam County, WA, Grays Harbor County, WA, Lewis County, WA, Mason County, WA, Thurston County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 87 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2016-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2016-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WGUS66 KSEW 192330
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST TUE JAN 19 2016

WAC045-201415-
/O.NEW.KSEW.FA.A.0002.160121T0600Z-160123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
330 PM PST TUE JAN 19 2016

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHWEST WASHINGTON...INCLUDING THE 
  FOLLOWING COUNTY...MASON. 

* FROM WEDNESDAY EVENING THROUGH LATE FRIDAY NIGHT

* A STRONG WARM FRONT WILL BRING HEAVY RAIN TO THE OLYMPICS
  WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE HEAVY RAIN WILL
  LIKELY PUSH THE SKOKOMISH RIVER ABOVE FLOOD STAGE WEDNESDAY
  NIGHT. MAJOR FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED
TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
6 follow-up statements
365 
WGUS66 KSEW 201107
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
307 AM PST WED JAN 20 2016

WAC045-210030-
/O.CON.KSEW.FA.A.0002.160121T0600Z-160123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
307 AM PST WED JAN 20 2016

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE
FRIDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTY...MASON. 

* FROM THIS EVENING THROUGH LATE FRIDAY NIGHT

* A STRONG WARM FRONT WILL BRING HEAVY RAIN TO THE OLYMPICS
  TONIGHT THROUGH THURSDAY NIGHT. THE HEAVY RAIN WILL LIKELY PUSH
  THE SKOKOMISH RIVER ABOVE FLOOD STAGE LATE TONIGHT OR THURSDAY
  MORNING. MAJOR FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED
TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
405 
WGUS66 KSEW 202301
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
301 PM PST WED JAN 20 2016

WAC045-211300-
/O.CON.KSEW.FA.A.0002.160121T0600Z-160123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
301 PM PST WED JAN 20 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH
LATE FRIDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTY...MASON. 

* FROM 10 PM PST THIS EVENING THROUGH LATE FRIDAY NIGHT

* A STRONG WARM FRONT WILL BRING HEAVY RAIN TO THE OLYMPICS TONIGHT 
  THROUGH THURSDAY NIGHT. THE HEAVY RAIN WILL LIKELY PUSH THE 
  SKOKOMISH RIVER ABOVE FLOOD STAGE LATE TONIGHT OR THURSDAY 
  MORNING. MAJOR FLOODING IS POSSIBLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED
TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
117 
WGUS66 KSEW 211117
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
317 AM PST THU JAN 21 2016

WAC045-220030-
/O.CON.KSEW.FA.A.0002.000000T0000Z-160123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
317 AM PST THU JAN 21 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTY...MASON. 

* THROUGH LATE FRIDAY NIGHT

* A STRONG WARM FRONT WILL BRING HEAVY RAIN TO THE OLYMPICS
  TONIGHT THROUGH THURSDAY NIGHT. THE HEAVY RAIN WILL PUSH THE
  SKOKOMISH RIVER ABOVE FLOOD STAGE TODAY...AND MAJOR FLOODING IS
  POSSIBLE.

* A FLOOD WARNING IS IN EFFECT FOR THE SKOKOMISH RIVER. THE FLOOD
  WATCH REMAINS IN EFFECT FOR MASON COUNTY FOR THE POSSIBILITY OF
  AREAL FLOODING ASSOCIATED WITH A MAJOR FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED
TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
362 
WGUS66 KSEW 211909
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
1109 AM PST THU JAN 21 2016

WAC009-027-041-067-073-220700-
/O.EXA.KSEW.FA.A.0002.000000T0000Z-160123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLALLAM-GRAYS HARBOR-LEWIS-THURSTON-WHATCOM-
1109 AM PST THU JAN 21 2016

...FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST WASHINGTON AND WEST 
  CENTRAL WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...IN 
  NORTHWEST WASHINGTON...CLALLAM...GRAYS HARBOR AND WHATCOM. IN 
  WEST CENTRAL WASHINGTON...LEWIS AND THURSTON. 

* THROUGH LATE FRIDAY NIGHT

* A STRONG FRONTAL SYSTEM WILL CONTINUE TO BRING HEAVY RAIN TO THE
  OLYMPICS AND PARTS OF THE WASHINGTON CASCADES THROUGH TONIGHT.
  THE HEAVY RAIN HAS ALREADY PUSHED THE SKOKOMISH RIVER ABOVE
  FLOOD STAGE THIS MORNING...AND MAJOR FLOODING IS POSSIBLE. OTHER
  WESTERN WASHINGTON RIVERS MAY ALSO COME CLOSE TO OR REACH FLOOD
  STAGE...INCLUDING THE NOOKSACK...CHEHALIS...NEWAUKUM...
  SKOOKUMCHUCK...BOGACHIEL...AND DUNGENESS RIVERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED
TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

WAC045-220700-
/O.CON.KSEW.FA.A.0002.000000T0000Z-160123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
1109 AM PST THU JAN 21 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTY...MASON. 

* THROUGH LATE FRIDAY NIGHT

* A STRONG WARM FRONT WILL BRING HEAVY RAIN TO THE OLYMPICS TONIGHT 
  THROUGH THURSDAY NIGHT. THE HEAVY RAIN WILL PUSH THE SKOKOMISH 
  RIVER ABOVE FLOOD STAGE TODAY...AND MAJOR FLOODING IS POSSIBLE. 

* A FLOOD WARNING IS IN EFFECT FOR THE SKOKOMISH RIVER. THE FLOOD 
  WATCH REMAINS IN EFFECT FOR MASON COUNTY FOR THE POSSIBILITY OF 
  AREAL FLOODING ASSOCIATED WITH A MAJOR FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED
TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
626 
WGUS66 KSEW 220554
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
954 PM PST THU JAN 21 2016

WAC009-027-041-045-067-073-221800-
/O.CON.KSEW.FA.A.0002.000000T0000Z-160123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLALLAM-GRAYS HARBOR-LEWIS-MASON-THURSTON-WHATCOM-
954 PM PST THU JAN 21 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST WASHINGTON AND WEST CENTRAL WASHINGTON... 
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST WASHINGTON... 
  CLALLAM...GRAYS HARBOR...MASON AND WHATCOM. IN WEST CENTRAL 
  WASHINGTON...LEWIS AND THURSTON. 

* THROUGH LATE FRIDAY NIGHT

* A STRONG FRONTAL SYSTEM WILL CONTINUE TO BRING HEAVY RAIN TO THE
  OLYMPICS AND PARTS OF THE WASHINGTON CASCADES THROUGH TONIGHT.
  THE HEAVY RAIN HAS ALREADY PUSHED THE SKOKOMISH RIVER ABOVE ITS
  MAJOR FLOOD STAGE. 

* OTHER WESTERN WASHINGTON RIVERS MAY ALSO COME CLOSE TO OR REACH
  FLOOD STAGE...INCLUDING THE
  SATSOP...NOOKSACK...CHEHALIS...NEWAUKUM...
  SKOOKUMCHUCK...BOGACHIEL...AND DUNGENESS RIVERS. IF FLOODING
  OCCURS ON THESE RIVERS IT SHOULD BE RELATIVELY MINOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED
TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
469 
WGUS66 KSEW 221200
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PST FRI JAN 22 2016

WAC009-027-041-045-067-073-221300-
/O.CAN.KSEW.FA.A.0002.000000T0000Z-160123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLALLAM-GRAYS HARBOR-LEWIS-MASON-THURSTON-WHATCOM-
400 AM PST FRI JAN 22 2016

...FLOOD WATCH HAS ENDED...

THE FLOOD WATCH THAT WAS IN EFFECT FOR PORTIONS OF NORTHWEST
WASHINGTON AND WEST CENTRAL WASHINGTON HAS ENDED.

RAINFALL HAS BECOME LESS WIDESPREAD AND RAINFALL RATES HAVE
DECREASED OVERNIGHT. WITH THE EXCEPTION OF THE SKOKOMISH RIVER IN
MASON COUNTY...THE RIVERS IN THE FLOOD WATCH AREA THAT FACED A
FLOOD THREAT WILL REMAIN BELOW FLOOD STAGE. 

THE SATSOP RIVER CRESTED AROUND 2 AM JUST 3 INCHES BELOW FLOOD
STAGE. THE BOGACHIEL AND DUNGENESS RIVERS WERE NEAR THEIR CREST AT
4 AM WITHIN A FOOT OF FLOOD STAGE. THE NOOKSACK RIVER...WHICH
RUNS OFF THE SLOPES OF MOUNT BAKER...WILL REMAIN A COUPLE FEET
BELOW FLOOD STAGE. WESTERN WASHINGTON RIVERS SHOULD GRADUALLY FALL
TODAY THROUGH THE WEEKEND.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Jan 19, 3:28 PM PST, 2 minutes earlier.

Area forecast discussion, Jan 19, 3:28 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
328 PM PST TUE JAN 19 2016

.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN TO WESTERN WASHINGTON
THIS EVENING AS IT MOVES ACROSS THE REGION. AN UPPER LEVEL TROUGH
WILL FOLLOW WITH SCATTERED SHOWERS LATE TONIGHT AND WEDNESDAY
MORNING. AN UPPER LEVEL RIDGE WILL BRING A BRIEF DRY PERIOD
WEDNESDAY AFTERNOON. WEDNESDAY NIGHT THROUGH FRIDAY MORNING WILL BE
WET AS A STRONGER SLOW MOVING FRONTAL SYSTEM MOVES OVERHEAD. AN
UPPER LEVEL TROUGH WILL PRODUCE SHOWERY WEATHER FRIDAY NIGHT THROUGH
THIS WEEKEND. ANOTHER STRONG WET FRONTAL SYSTEM WILL REACH THE AREA
MONDAY AFTERNOON THROUGH TUESDAY.

&&

.SHORT TERM...A FRONTAL SYSTEM MOVING NE ACROSS W WA THIS AFTERNOON
IS PRETTY MUCH ON SCHEDULE. LIGHT RAIN HAS SPREAD N THROUGH KING
COUNTY AS OF 230 PM AND REMAINS ON TRACK TO REACH BELLINGHAM BY 6
PM. ABOUT 2 INCHES OF SNOW HAS FALLEN AT PARADISE SO FAR...SO
ADVISORY AMOUNTS SEEM REASONABLE THROUGH TONIGHT. THE UPPER LEVEL
TROUGH JUST OFFSHORE ALONG ROUGHLY 130W WILL SLIDE ACROSS THE AREA
LATER TONIGHT WITH RAIN CHANGING TO SCATTERED SHOWERS.

AN UPPER LEVEL RIDGE OFFSHORE ALONG 140W WILL MOVE OVER W WA
WEDNESDAY AFTERNOON FOR A BRIEF DRY PERIOD AND PARTLY SUNNY SKIES IN
SPOTS. RESIDUAL SHOWERS FROM TONIGHTS UPPER LEVEL TROUGH WILL
PROBABLY HANG AROUND WEDNESDAY MORNING.

PER THE LATEST MODELS...THE NEXT FRONTAL SYSTEM REMAINS ON TRACK TO
BRING WET AND BREEZY WEATHER TO THE AREA WEDNESDAY NIGHT THROUGH
FRIDAY. A STRONG WARM FRONT WILL BRING RAIN TO THE COAST BY 02Z/6 PM
WEDNESDAY WITH RAIN SPREADING RAPIDLY ACROSS THE REST OF W WA
THROUGH THE EVENING. S WINDS 40-50 KT AT 850 MB WILL BRING HEAVY
RAIN TO THE OLYMPICS AND POSSIBLY THE N CASCADES THROUGH THURSDAY
NIGHT. THE OLYMPICS AND POSSIBLY THE MOUNT BAKER AREA COULD GET
STORM TOTAL PRECIPITATION AMOUNTS OF 3-6 INCHES AND 3-5 INCHES
RESPECTIVELY...WITH THE SNOW LEVEL RISING TO 5500 TO 7000 FT. THE
BLENDED QPF TRENDED SLIGHTLY UPWARD WITH THE 12Z RUNS BUT THE CHANGE
WAS NOT AS LARGE AS LAST NIGHT. A FLOOD POTENTIAL OUTLOOK HAS BEEN
ISSUED FOR THE OLYMPICS AND N CASCADES RIVERS. SEE THE HYDRO
DISCUSSION BELOW.

WINDY CONDITIONS ARE LIKELY WEDNESDAY NIGHT AND THURSDAY IN THE
NORTH INTERIOR AND ALONG THE COAST. THE TRAILING COLD FRONT IS NOT
VERY STRONG BUT ITS PASSAGE WILL END THE HEAVY RAIN FRIDAY MORNING.
KAM

.LONG TERM...THE GFS ECMWF AND CANADIAN ARE IN SORTA KINDA AGREEMENT
FOR THE FRIDAY AFTERNOON THROUGH SUNDAY PERIOD. THE BASIC SIMILARITY
IS THAT THE UPPER LEVEL TROUGH JUST OFFSHORE WILL MAINTAIN A SHOWERY
PERIOD OVER W WA...WITH POTENTIALLY 1 OR 2 SMALLER EMBEDDED
SHORTWAVE TROUGHS MOVING ACROSS THE AREA PRIOR TO THE MAIN TROUGH
SATURDAY AFTERNOON. NOT SURPRISING IS THERE ARE STILL IMPORTANT
MODEL DIFFERENCES IN HOW THE SHORTWAVE TROUGHS ARE HANDLED. POPS ARE
BROAD BRUSHED...RANGING FROM HIGH END CHANCE TO LOW END LIKELY
THROUGH THE PERIOD. AN UPPER LEVEL RIDGE MOVES OVER THE AREA SUNDAY
AFTERNOON BUT THE MODELS TEND TO AGREE THAT THERE WILL BE SOME SORT
OF SHORTWAVE TROUGH MOVING THROUGH THE RIDGE THAT WILL GENERATE SOME
SHOWER ACTIVITY. ANOTHER WET LOOKING FRONTAL SYSTEM MOVES OVER THE
AREA ON MONDAY...RIGHT BEHIND THE RIDGE. KAM

&&

.AVIATION...WESTERLY FLOW ALOFT TONIGHT BECOMING NORTHWESTERLY
WEDNESDAY. A BROAD SURFACE LOW WILL MOVE NORTHEAST THROUGH
WASHINGTON TONIGHT. THE AIR MASS IS STABLE AND MOIST WITH RAIN OVER
MOST SOUTHERN AREAS. RAIN WILL SPREAD NORTH THIS EVENING THEN MOVE
EAST TONIGHT.

CEILINGS WILL SLOWLY DETERIORATE FROM SOUTH TO NORTH TONIGHT.
GENERALLY VFR CEILINGS 3-5K FT WILL BECOME MVFR 2-3K FT 01Z-04Z.
LOCAL VISIBILITY RESTRICTIONS 4-6SM IN RAIN. WIDESPREAD MVFR
CEILINGS AND VISIBILITY ARE LIKELY LATE TONIGHT.

KSEA...DISCUSSION ABOVE APPLIES. VFR CEILINGS WILL BECOME MVFR BY
03Z OR SO. NE WIND 4-8 KT BECOMING SE BY 03Z. CHB

&&

.MARINE...A BROAD SURFACE LOW WILL MOVE NORTHEAST THROUGH WASHINGTON
TONIGHT. WIND HAS DIMINISHED ON THE COAST BUT SWELLS ARE STILL
HIGHER THAN 10 FEET...SO A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
IS IN EFFECT THERE. INLAND WINDS ARE LIKELY TO REMAIN BELOW 20
KT TONIGHT.

A STRONG FRONT WILL MOVE INTO THE WATERS FROM THE WEST WEDNESDAY
NIGHT AND WILL MOVE INLAND ON THURSDAY. GALES ARE LIKELY OVER THE
COASTAL WATERS AND THE NORTHERN INLAND WATERS WITH THIS FRONT
WEDNESDAY NIGHT AND THURSDAY. A GALE WATCH COVERS THIS. SMALL
CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER MOST OF THE
REMAINING WATERS AS THIS FRONT MOVES INLAND. THE WEATHER WILL
REMAIN UNSETTLED INTO THE WEEKEND. CHB

&&

.HYDROLOGY...THE SKOKOMISH RIVER HAS FALLEN BELOW FLOOD STAGE AND
THE FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. A FLOOD WATCH HAS BEEN
ISSUED FOR FOR WEDNESDAY NIGHT THROUGH FRIDAY SINCE THE NEXT ROUND
OF HEAVY RAIN WILL CERTAINLY PUSH THE RIVER BACK ABOVE FLOOD STAGE
WITH 3-6 INCHES OF RAIN EXPECTED OVER THE OLYMPICS WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...THE SKOKOMISH EVEN HAS A SHOT AT REACHING
MAJOR FLOOD. WITH STRONG S FLOW ALOFT THE SATSOP ALSO HAS A CHANCE
OF REACHING FLOOD STAGE.

HEAVY RAIN IS ALSO EXPECTED OVER THE N CASCADES DURING THE SAME
PERIOD WITH 3-5 INCHES OF RAIN...BUT FLOODING IS MUCH LESS LIKELY
THAN ON THE SKOKOMISH RIVER. SNOW LEVELS WILL RISE TO 5500 TO 7000
FEET ON THURSDAY.

A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO ADDRESS THE FLOOD POTENTIAL
FOR THE N CASCADES RIVERS AS WELL AS OTHER S FACING RIVERS ON THE
OLYMPICS. THE N CASCADES RIVERS WOULD INCLUDE THE NOOKSACK AND
SKAGIT. THE STILLIGUAMISH RIVER IN SNOHOMISH COUNTY MIGHT HAVE A
CHANCE OF FLOODING IF THE FLOW ALOFT ENDS UP BEING MORE
SOUTHWESTERLY THAN EXPECTED.

ELSEWHERE...RIVER FLOODING IS NOT EXPECTED THE NEXT 7 DAYS. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY THROUGH 6 AM PST WEDNESDAY FOR CASCADES
      OF PIERCE AND LEWIS COUNTIES.

     FLOOD WATCH FOR MASON COUNTY WEDNESDAY NIGHT THROUGH
      FRIDAY NIGHT.

PZ...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON
     FOR THE COAST...EAST ENTRANCE...AND NORTH INLAND WATERS.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST FOR THE
      COAST AND WEST ENTRANCE.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 PM PST WEDNESDAY FOR
     GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 8:00 PM PSTSmall Craft Advisory for Hazardous SeasSEW31 hr
Jan 19, 3:21 AM PSTWinter Weather AdvisorySEW27 hr
Jan 19, 2:30 PM PSTGale WatchSEW12 hr

Nearby

Flood Watches in Washington, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.